Adverts

Open Access Articles- Top Results for Acute generalized exanthematous pustulosis

Acute generalized exanthematous pustulosis

Acute generalized exanthematous pustulosis (AGEP) (also known as "Pustular drug eruption," and "Toxic pustuloderma") is a common cutaneous reaction pattern that in 90% of cases is related to medication administration, characterized by a sudden eruption that appears on average five days after the medication is started.[1]:124

File:Acute generalized exanthematous pustulosis.jpg
Acute generalized exanthematous pustulosis

It is mediated by T cells.[2]

Presentation

AGEP is an acute febrile drug eruption characterized by numerous small, primarily non-follicular, sterile pustules, arising within large areas of edematous erythema.[3]

The eruption follows a self-limiting course and will end before a week provided the causative agent (e.g. medication) is discarded. It is accompanied by fever, neutrophilia, and sometimes by facial edema, hepatitis and eosinophilia. The mortality rate is about 5% and the differential diagnosis includes Stevens–Johnson syndrome (SJS). Contrary to SJS, in AGEP, mucosa are not affected, which means that there are no blisters in the mouth or vagina.

Treatment

The treatment is (1) stop the offending drug (antibiotics), (2) symptomatic (fever) and (3) for complications (hepatitis).[4]

See also

References

  1. James, William; Berger, Timothy; Elston, Dirk (2005). Andrews' Diseases of the Skin: Clinical Dermatology. (10th ed.). Saunders. ISBN 0-7216-2921-0.
  2. Halevy S (August 2009). "Acute generalized exanthematous pustulosis". Curr Opin Allergy Clin Immunol 9 (4): 322–8. PMID 19458527. doi:10.1097/ACI.0b013e32832cf64e. 
  3. Rapini, Ronald P.; Bolognia, Jean L.; Jorizzo, Joseph L. (2007). Dermatology: 2-Volume Set. St. Louis: Mosby. pp. 297, 303, 308, 309, 470. ISBN 1-4160-2999-0. 
  4. Canadian Medical Association Journal, September 15, 2009, pp 393-396


Lua error in package.lua at line 80: module 'Module:Buffer' not found.